Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 6, 2005, 8:54 PM CDT for Loving County, Reeves County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 8:54 PM CDT (01:54 UTC)
- Expired
- Jul 6, 2005, 9:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Loving County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 159 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 070155
SVRMAF
TXC301-389-070245-
/O.NEW.KMAF.SV.W.0251.050707T0154Z-050707T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT WED JUL 6 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOVING COUNTY IN WEST TEXAS
NORTHWESTERN REEVES COUNTY IN SOUTHWEST TEXAS
* UNTIL 945 PM CDT
* AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF RED BLUFF
LAKE...OR 26 MILES SOUTHEAST OF CARLSBAD...MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
RED BLUFF LAKE...
RED BLUFF...
ORLA...
THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60
MPH. IN ADDITION...STORM SPOTTERS REPORTED BLOWING DUST THAT HAS
REDUCED VISIBILITIES TO BELOW A HALF MILE.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3200 10402 3161 10406 3158 10380 3171 10363
3201 10365
$$2 follow-up statements
000
WWUS54 KMAF 070226
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
926 PM CDT WED JUL 6 2005
TXC301-389-070245-
/O.CON.KMAF.SV.W.0251.000000T0000Z-050707T0245Z/
LOVING-REEVES-
926 PM CDT WED JUL 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
NORTHWESTERN REEVES AND WESTERN LOVING COUNTIES...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 3 MILES
SOUTHEAST OF RED BLUFF LAKE...OR 21 MILES NORTHWEST OF MENTONE...
MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...RURAL
AREAS OF WEST CENTRAL LOVING COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3200 10402 3161 10406 3158 10380 3171 10363
3201 10365
$$000
WWUS54 KMAF 070245
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
943 PM CDT WED JUL 6 2005
TXC301-389-070253-
/O.EXP.KMAF.SV.W.0251.000000T0000Z-050707T0245Z/
LOVING-REEVES-
943 PM CDT WED JUL 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN REEVES AND
WESTERN LOVING COUNTIES EXPIRES AT 945 PM CDT...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
WHILE THIS STORM HAS WEAKENED BELOW SEVERE LEVELS...WIND GUSTS NEAR
50 MPH...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING CAN BE EXPECTED.
IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3200 10402 3161 10406 3158 10380 3171 10363
3201 10365
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:25 PM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 1:25 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 PM CDT WED JUL 6 2005 .SHORT TERM... THE UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO RETROGRADE WEST EARLY THIS AFTERNOON...AND WAS CENTERED OVER NORTHERN CHIHUAHUA MEXICO AT 18Z. MID LEVEL CLOUDS REMNANT FROM THIS MORNING/S MCS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO STILL EXTEND ACROSS THE PERMIAN BASIN AND THE UPPER TRANS PECOS REGION. WINDS BRIEFLY BACKED TO THE NORTHEAST OVER MUCH OF THE AREA AS OUTFLOW ADVANCED SOUTHWEST...BUT WINDS ARE BEGINNING TO RETURN TO A SOUTHERLY DIRECTION OVER MOST LOCATIONS. NEW CONVECTION IS NOTED ON VISIBLE SATELLITE AND KMAF RADAR OVER THE SACRAMENTO MOUNTAINS NEAR RUIDOSO AT 18Z. THIS CORRESPONDS WELL TO A SHORTWAVE ROUNDING THE TOP OF THE UPPER LEVEL RIDGE. EXPECT THE CONVECTION OVER THESE MOUNTAINS WILL CONTINUE TO INTENSIFY AND MOVE SOUTHEAST TOWARD THE SOUTHEASTERN NEW MEXICO PLAINS BY MID TO LATE AFTERNOON. OTHER CONVECTION ALSO MAY DEVELOP ACROSS THE GUADALUPE MOUNTAINS. STORMS THAT DEVELOP OR MOVE INTO SOUTHEAST NEW MEXICO COULD QUICKLY BECOME SEVERE GIVEN GOOD INSTABILITY AND DEEP LAYER SHEAR VALUES BETWEEN 30-40 KNOTS. ADDITIONAL STORMS MAY DEVELOP ALONG AN OLD BOUNDARY FROM THE DAVIS MOUNTAINS TO THE LOWER TRANS PECOS...SIMILAR TO TUESDAY AFTERNOON. WILL KEEP LOW ORDER CHANCES OF THUNDER GOING PRIMARILY ACROSS SOUTHEAST NEW MEXICO/GUADALUPE MOUNTAINS AREAS WHERE COVERAGE SHOULD BE GREATEST. CONVECTION SHOULD BE MORE ISOLATED OVER THE REMAINDER OF THE FORECAST AREA...AND WILL ONLY CARRY 10-20 PCT GRIDDED POPS FOR THE EVENING. WILL CONTINUE POPS ACROSS THE NORTHERN THIRD OF THE CWA OVERNIGHT AS ANOTHER MCS THAT BECOMES ORGANIZED ACROSS NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE MAY CLIP THESE AREAS AFTER MIDNIGHT. OTHERWISE...FOLLOWED PRETTY CLOSE TO THE PREVIOUS FORECAST WITH ONLY A FEW EDITS MADE TO MIN TEMP...WIND...AND DEWPOINT GRIDS. .LONG TERM... HIGH PRESSURE RIDGE OVER THE SOUTHWESTERN CONUS WILL RETROGRADE TO THE SOUTHWEST LEAVING THE CWA IN NORTHWEST FLOW ALOFT. THIS SCENARIO WILL SUBJECT THE NORTHERN CWA TO MCS/S THAT DEVELOP OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO AND MOVE SOUTHEAST INTO THE PLAINS. HAVE INCLUDED SLIGHT CHANCE POPS FOR THE NORTHERN PERMIAN BASIN AND THE NORTHERN SECTIONS OF SE NM THURSDAY NIGHT. ON FRIDAY WILL INCLUDE POPS OVER MOST OF THE CWA AS AN UPPER LEVEL VORT MAX MOVES ALONG THE EASTERN EDGE OF THE RIDGE OVER THE AREA. WILL KEEP POPS IN THE FORECAST FOR THE WEEKEND AS NORTHWEST FLOW CONTINUES OVER THE CWA AND WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. BY EARLY NEXT WEEK A TROPICAL STORM...CURRENTLY IN THE CARIBBEAN MAY IMPACT WEST CENTRAL TEXAS. THIS SYSTEM WILL HELP ESTABLISH NORTHEAST FLOW OVER THE CWA. ALSO THE CWA WILL BE ON THE SUBSIDENT SIDE OVER THE TROPICAL SYSTEM...SO WILL CONFINE POPS TO THE MOUNTAINS AND ADJACENT PLAINS MONDAY AND TUESDAY. WILL LEAVE POPS OUT OF THE FORECAST BEGINNING WEDNESDAY AS THE UPPER LEVEL RIDGE REESTABLISHES ITSELF OVER THE CWA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 98 73 94 / 30 10 30 20 CARLSBAD NM 71 103 71 102 / 30 10 30 20 DRYDEN TX 71 101 75 98 / 10 0 20 20 FORT STOCKTON TX 73 101 74 98 / 20 10 20 20 GUADALUPE PASS TX 69 96 71 94 / 30 10 20 20 HOBBS NM 71 103 71 100 / 30 10 30 20 MARFA TX 58 96 63 93 / 20 0 20 20 MIDLAND INTL AIRPORT TX 69 99 74 97 / 20 10 20 20 ODESSA TX 70 100 74 98 / 20 10 20 20 WINK TX 75 106 74 104 / 30 10 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/54
Hazardous weather outlook, Jul 6, 1:45 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT WED JUL 6 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 145 PM CDT WED JUL 6 2005 (1245 PM MDT WED JUL 6 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER PARTS OF WEST TEXAS AND SOUTHEAST NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY PRODUCE LOCALIZED AREAS OF FLOODING. ANOTHER LARGE COMPLEX OF THUNDERSTORMS MAY BECOME ORGANIZED OVER EASTERN NEW MEXICO TONIGHT...AND MAY MOVE ACROSS THE FAR SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN AGAIN BY EARLY THURSDAY MORNING. A FEW EMBEDDED STORMS WITHIN THIS COMPLEX COULD PRODUCE DAMAGING WINDS OR LARGE HAIL LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 6, 6:20 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 PM CDT WED JUL 6 2005 NMZ028-062345- EDDY COUNTY PLAINS NM- 520 PM MDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF CARLSBAD AT 520 PM MDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LOCALIZED STRONG WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jul 6, 8:14 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 814 PM CDT WED JUL 6 2005 NMZ028-070215- EDDY COUNTY PLAINS NM- 714 PM MDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF WHITES CITY AT 714 PM MDT...MOVING EAST AT 10 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE...BUT MAY PRODUCE WINDS GUSTING IN THE 40 TO 50 MPH RANGE FROM CARLSBAD TO WHITES CITY. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:18 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 42 min |
| Jul 7, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.